metastatic breast cancer

Options
Hello everyone, I have metastatic breast cancer and am taking Tamoxifen and Zometa. I am experiencing excessive hair loss/thinning. It is not coming out in clumps like I understand a chemo patient experiences, but very excessive thinning during showers, combing, etc. I can't seem to find hair loss listed as a side effect but the Dr. said it could happen. Has anyone else experienced this? If so, how long does it last? Will it eventually subside? Very frustrating not being able to get answers to what is happening. I was diagnosed in September 2011. Any info will be appreciated. Thanks.

Comments

  • New Flower
    New Flower Member Posts: 4,294
    Options
    Welcome
    Sorry for being diagnosed with stage IV.
    I have similar problem with eye lashes . Being on Tamoxifen made my lashes look like during Chemo.
    It is my understanding that it will grow back after I stop taking the drug
  • Frankie Shannon
    Frankie Shannon Member Posts: 457
    Options
    Hi i am on Tamoxifen and one
    Hi i am on Tamoxifen and one of the side affects is thinning hair which i have experienced i had grown it long so i could just pull it back in a pony tail because of the hot flashes but after a year it got so thin i just cut it short again and it seams to do better.Don't know how long it last as i'm on Tamoxifen for 5 years and have 3 and ahalf to go.Don't know if it gets thick again or not.

    Frankie
  • Angie2U
    Angie2U Member Posts: 2,991
    Options

    Welcome
    Sorry for being diagnosed with stage IV.
    I have similar problem with eye lashes . Being on Tamoxifen made my lashes look like during Chemo.
    It is my understanding that it will grow back after I stop taking the drug

    I just want to welcome you
    I just want to welcome you and tell you how sorry I am that you have mets now.


    Hugs, Angie
  • MAJW
    MAJW Member Posts: 2,510 Member
    Options

    Hi i am on Tamoxifen and one
    Hi i am on Tamoxifen and one of the side affects is thinning hair which i have experienced i had grown it long so i could just pull it back in a pony tail because of the hot flashes but after a year it got so thin i just cut it short again and it seams to do better.Don't know how long it last as i'm on Tamoxifen for 5 years and have 3 and ahalf to go.Don't know if it gets thick again or not.

    Frankie

    Are...
    Are you, in addition to the Zometa and Tamoxifen, on any type of chemo, oral or IV for your metastases? Zometa is considered a chemo drug but is primarily used to strengthen the bones.....

    Wishing you better days,
    Nancy
  • SIROD
    SIROD Member Posts: 2,194 Member
    Options
    Side Effects
    Hi there!

    Tamoxifen was my first hormonal therapy. I did have the usual side effects of weight gain, hot flashes, lost of libido and endometrium thickening, I did not experience hair thinning. I do know that lots of women did have this side effect. Wish I knew a solution for you but, I don't have any to offer you.

    Many women do experience thinning hair with the other hormonal drugs also.

    Best wishes to you on Tamoxifen.

    Doris
  • jnl
    jnl Member Posts: 3,869 Member
    Options
    MAJW said:

    Are...
    Are you, in addition to the Zometa and Tamoxifen, on any type of chemo, oral or IV for your metastases? Zometa is considered a chemo drug but is primarily used to strengthen the bones.....

    Wishing you better days,
    Nancy

    I can't answer your question
    I can't answer your question but wanted to say hi to you and to let you know that I am sending positive thoughts, prayers and lots of hugs!


    Leeza